NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, November 20, 2014
Red face after cortisone injection
Hi. I am a dancer and I received a cortisone shot into my ankle yesterday for an overuse injurt. We tried wearing a boot and oral steroids, but the inflamation is not going down and it is quite painful to dance. Anyways, this morning my face became red and when I touch it, it`s hot. I don`t have a fever. Is this a symptom that I would need to seek further medical attention for?
You are experiencing a condition known as a steroid flare. Flushing of the body or face can occur after a steroid injection. Also, localized redness and increased tenderness can occur for several days after a local injection of cortisone into a joint. This is a common reaction. I hope this helps.
Charles Webster, MD
College of Medicine
University of Cincinnati